Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 18, 2001, 4:46 PM CDT for Clark County, Spink County, South Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2001, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 18, 2001, 5:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Clark County, SD, Spink County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2496 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971 WUUS53 KABR 182146 SVRABR SDC025-115-182215- /NEW.KABR.SV.W.0107.182146-182215/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 446 PM CDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN NORTHEAST SOUTH DAKOTA NORTHEASTERN SPINK COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 515 PM CDT * AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF CROCKER...OR ABOUT 22 MILES NORTHWEST OF CLARK...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROCKER AROUND 455 PM CDT BRADLEY AROUND 500 PM CDT GARDEN CITY AROUND 505 PM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4516 9808 4499 9811 4493 9753 4514 9750 BINAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:20 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 18, 4:20 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CST MON JUN 18 2001 COLD FRONT HAS SWEPT INTO WESTERN SD THIS AFTERNOON AND CONTINUES PRESSING SOUTH AND EAST. OUTFLOW BOUNDARIES ASSOCIATED WITH EARLIER CONVECTION ARE ALSO MOVING SOUTH ACROSS THE EASTERN PORTION OF THE STATE. SPEED MAX EVIDENT IN WATER VAPOR IMAGERY IS MOVING OUT OF WY INTO SW SD THIS AFTERNOON AND SHOULD INTERACT WITH SFC BOUNDARIES TO DEVELOP TSTMS ACROSS ERN SD IN MN THIS AFTERNOON AND EVENING. BEST PRESSURE FALLS EXIST ACROSS MN WHILE SFC LOW HAS BEEN ANALYZED EAST OF YKN. THIS LOW SHOULD TRACK TO THE NNE INTO THE BEST PRESSURE FALLS THIS EVENING. UPPER LEVEL VORT MAX REMAINS TO THE NORTH ACROSS ND BUT ENOUGH ENERGY SHOULD SLIDE INTO NRN PORTIONS OF THE STATE TO BOOST STORMS. 1800 UTC SOUNDING SHOWS SFC BASED CAPE OF ALMOST 1300 J/KG WITH LI OF -4. INSTABILITY IS MOSTLY ALOFT THOUGH AS LOW LEVEL BACKED INTO THE NE ON THE NORTHWEST SIDE OF THE SFC BOUNDARY ACROSS SE SD. FCST SOUNDING FROM EARLIER ETA RUN IS MUCH MORE FAVORABLE...ESPECIALLY ACROSS THE FAR EAST WHERE CAPE VALUES INCREASE TO FCST LEVELS OF ALMOST 3500 J/KG WITH LI OF -7. LOW LEVEL SHEAR NO IMPRESSIVE THOUGH...ONLY 17 M/S AHEAD OF COLD FRONT. WILL MENTION SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN SECTIONS THIS EVENING. LESSER AMOUNTS TO THE WEST. CYCLONIC FLOW REMAINS IN PLACE THROUGH WEDNESDAY BUT MOST SIGNIFICANT SHORT WAVE ENERGY PASSES OUT OF THE REGION BY EARLY TUE. MINOR WAVES ROTATING AROUND UPPER LOW WILL BRING PERIODS OF CLOUDS TO THE REGION WITH SHOWERS POSSIBLE WEDNESDAY. CLEARING SHOULD BEGIN WEDNESDAY NIGHT. .EXTENDED FORECAST DISCUSSION... SUMMERLIKE PATTERN TO DEVELOP DURING EXTENDED PERIOD...AS ZONAL FLOW AMPLIFIES. UPPER TROF DIGS INTO NORTHERN PACIFIC...AS WELL AS OVER THE ERN CONUS. THIS CAUSES UPPER RIDGE TO BULGE NORTHWARD OVER CENTRAL CONUS THRU PERIOD. THIS RIDGE MEANDERS EAST...AND AXIS WILL BE EAST OF AREA BY END OF PD...PLACING CWA IN SW FLOW ALOFT. AT THE SFC...HIGH PRESSURE BUILDS IN OVER REGION...PUSHING MOISTURE SOUTHEAST AND KEEPING COLUMN DRY. THIS HOLDS THRU FRIDAY...WHEN SFC FLOW RETURNS SOUTHERLY AND MOISTURE BEGINS TO WORK BACK IN. NCEP ENSEMBLES/AVN ENSEMBLES SUGGEST CHANCE OF TSRA POSSIBLE BY SUNDAY IN WEST...AND IN EAST AS LOW LEVEL FLOW INCREASES OFF GULF...AND MEAN SFC TROF IN LEE OF ROCKIES MOVES EAST. MRF HINTING AT E-W ORIENTED WRM FRONT LIFTING NORTH ON SUN...ONLY ADDING TO CONFIDENCE OF TSRA THREAT SUN/MON. .ABR...NONE. FAUCETTE/BINAU
In the hours before
Special weather statement, Jun 18, 11:01 AM CDT, 5 hours 45 minutes before
SDZ003>007-009>011-015-016-181700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1101 AM CDT MON JUN 18 2001 ...SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE... THE SElVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. FAUCETTE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:35 AM CDT | Severe Thunderstorm Warning | ABR | Jones | 55 min |
| Jun 18, 1:16 AM CDT | Severe Thunderstorm Warning | ABR | Lyman | 59 min |
| Jun 18, 2:38 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand | 37 min |
| Jun 18, 4:59 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 46 min |
| Jun 18, 6:10 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 65 min |
| Jun 18, 4:20 PM CDT | Tornado Warning | ABR | Spink | 25 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.